I've been having some symptoms for a few years that basically seem like just about all the symptoms listed for hypothyroid. I tend to catch every illness my kids bring home from school, and I hang onto them long after everybody else is well. Recently, I caught an upper respiratory bug that turned into atypical pneumonia. I was on a Z-Pak one week, then the next week I still had some inflammation, so my GP put me on a short course of steroids (Methylprednesolone 7 day course, from 6 pills the first day down to 1 pill the last day).
During my last gyn appointment, my Dr. gave me the paperwork to have some bloodwork done. I had blood drawn 9 days after finishing the last of the steroids. I've have someone tell me that the steroids could affect the thyroid tests. Was 9 days too short of a period to wait, and if so, how long should I wait before I retest?
My CBC and Chem12 came back within normal ranges. So did my Thyroid tests, but I was wondering if, 1. could they be affected by the steroids, and 2. even if these levels are correct and within normal ranges, could it still be thyroid? I've seen that the new ranges go up to 3.0, and that people say they feel best when they're TSH level is around 1.0. I feel pretty awful most of the time, with almost all of the classic symptoms of hypothyroid (I've actually felt the worst since I had my second child 5 years ago. And I had a miscarriage @ 12 weeks in 2005). And I just found out that my grandmother actually went HYPERthyroid when she was about 50 and got really sick, really fast and they had to kill her thyroid off.
Here are the levels from my recent tests:
TSH 2.420 (0.350 - 4.940 uIU/mL)
Free T4 0.99 (0.70 - 1.48 ng/dL)
Free T3 2.51 (1.71 - 3.71 pg/ml)
Thank you for any help you can give me. I just want to feel better.
These labs look fine from a thyroid standpoint. Would continue to work with your doctor to determine the cause of your symptoms, but it is not likely a thyroid issue with these labs. The only other thing to consider testing would be TPO antibodies, but even if positive, the current TSH suggests little probability of benefit from thyroid treatment.
I forgot to add: I'm 43yo, 5'2", around 115 pounds. I have hair loss, very coarse hair, fatigue, weakness, sleepiness, constipation, memory problems, can't think straight or focus (not like me at all), abnormal menstrual cycles, long cycles w/heavy bleeding, no libido, sometimes cold all the time, sometimes a low fever, some weight gain, and on, and on, and on. One of the worst things for me is the hoarseness that comes and goes. I'm a singer, so that and the fact that I just wear out so quickly makes it hard to do my job.
All my life I've always been kind of hyper, having to be moving and doing something all the time, I could never even sit still without bouncing, and this just isn't like me and I don't know what to do with it.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.